Mississippi, 2005

Hail and Damaging Wind in Mississippi, March 22, 2005

March 22, 2005 · NWS JAN · 10 events in 7 counties and zones

9 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 22, 3:08 PM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Mar 22, 3:08 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED TIME
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CST TUE MAR 22 2005

.SHORT TERM...
A BRIEF ROUND OF SCT TSRA BEFORE QUIET WEATHER SETTLES INTO THE
LOWER MS RIVER VALLEY REGION

TONIGHT...SEVERE THUNDERSTORM WATCH 68 IS IN EFFECT UNTIL 8PM IN MY
NORTHERN TIER OF COUNTIES. UPPER LOW CONTINUES A SLOW EASTWARD
PROGRESSION INTO NW ARK. A 75KT 500MB JET CONTINUES TO TRAVERSE
AROUND THIS UPPER FEATURE...NOSING INTO THE NORTHERN HALF OF MS. THE
COLD CORE ASSOCIATED WITH THE UPPER LOW HAS ADVECTED 500MB TEMPS OF
AROUND -17C TO THE AREA...STEEPENING 700-500MB LAPSE RATES AND
RESULTING IN LIS NEAR -5C.  AT THE SFC...THE ATMOSPHERE HAS
RECOVERED OVER MUCH OF THE AREA IN THE WAKE OF THIS MORNINGS SQUALL
LINE...DEWPOINTS ARE IN THE UPPER 50S TO AROUND 60F AND TEMPS ARE
WELL INTO THE 70S. WITH THE SFC FRONT EDGING INTO CENTRAL MS
PROVIDING LIFT...SCT TSRA WILL OCCUR OVER THE AREA THIS AFTERNOON
INTO THIS EVENING. THE BEST THREAT FOR SEVERE STORMS ARE IN MY
NORTHERN ZONES...WHERE THE BEST LIFT...THE BEST SHEAR AND A LINGER
BOUNDARY WILL RESULT IN A RISK OF LARGE HAIL AND WIND GUSTS IN
EXCESS OF 60 MPH. SOUTH OF THIS WATCH...A STORM OR TWO COULD REACH
SEVERE LIMITS UNTIL ABOUT SUNSET.

ALL ACTIVITY SHOULD PUSH NORTH AND EAST OF MY CWFA BY MID EVENING.
THE NEXT TWO FORECAST CONUNDRUMS ARE THEN THE STRATUS DECK ROTATING
AROUND THE UPPER LOW WHICH WILL ENCROACH ON MY NORTHERN TIER OF
ZONES AND FOG POTENTIAL. BELIEVE THAT STRATUS DECK WILL BEGIN TO
INFILTRATE MY NW ZONES AFTER SUNSET AND SLOWLY SPREAD EASTWARD
OVERNIGHT...PRIMARILY FROM MOREHOUSE PARISH TO NOXUBEE COUNTY. SOUTH
OF THIS...SKIES SHOULD REMAIN PARTLY CLOUDY. INSOFAR AS FOG
POTENTIAL IS CONCERNED...NOT EXPECTING WIDESPREAD FOG. THE GENERAL
RULE OF THUMB IS A CLEAR NIGHT AFTER RAIN YIELDS FOG. THE ONE THING
GOING AGAINST THIS IS A TIGHT ENOUGH GRADIENT AROUND THE SFC LOW TO
PRODUCE WIND SPEEDS AROUND 5 OR 6 KTS. LOCALIZED GROUND FOG IN LOW
LYING AREAS/VALLEYS CAN BE EXPECTED. LOWS TONIGHT WILL FALL IN THE
UPPER 40S TO AROUND 50.

WEDNESDAY AND WEDNESDAY NIGHT...STRATUS DECK WILL CONTINUE TO AFFECT
MY NORTHERN TIER OF COUNTIES DURING THE MORNING...LIFTING OUT DURING
THE AFTERNOON. QUITE A BIT OF DISCREPANCY AMONGST MOS GUIDANCE...
WITH DIFFERENCES IN HIGH TEMPS AS HIGH AS 10F. THE GFS IS QUITE
AGGRESSIVE COOLING 925MB TEMPS VERSUS THE NAM AND NGM...AND I THINK
IT IS TOO AGGRESSIVE. HAVE LEANED TOWARD SLIGHTLY WARMER ETA...WHICH
KEEPS HIGHS NEAR 60 IN THE NORTH...BUT WARMS THE SOUTHERN TIER OF
ZONES TO AROUND 70. BY WED NIGHT...WEAK SFC RIDGE SHOULD BE
INFLUENCING THE BETTER PART OF MY CWFA. WITH ONLY A FEW CIRRUS
EXPECTED TO ENCROACH ON MY WESTERN ZONES...HAVE OPTED TO GO A DEGREE
OR TWO BELOW GUIDANCE...WITH LOWS MAINLY IN THE LOWER 40S./25/

WEAK SURFACE RIDGING LOOKS TO SHIFT EAST OF THE FORECAST AREA
WEDNESDAY NIGHT INTO THURSDAY...ALLOWING SOME WEAK MOISTURE TO
RETURN TO THE REGION.  IN THE MEANTIME...A SHORTWAVE TROUGH WILL
SLIDE INTO THE UPPER MIDWEST.  CLOSER TO HOME...IT DOESNT LOOK LIKE
THERE WILL BE ENOUGH MOISTURE RETURN INTO OUR FORECAST AREA TO
GENERATE ANY WARM ADVECTION TYPE SHOWERS THURSDAY NIGHT INTO FRIDAY
MORNING.  ISENTROPIC FIELDS ARE STILL SHOWING DECENT ASCENT DURING
THIS PERIOD.  HOWEVER...THE COMBINATION OF A SMALLER AMOUNT OF
MOISTURE AND HIGHER CONDENSATION PRESSURE DEFICITS HAS LEAD ME TO
REDUCE RAIN CHANCES FOR THE THURSDAY NIGHT/EARLY FRIDAY MORNING
PERIOD.  IN FACT...RAIN PROBABLY WONT BE MENTIONED IN THE TEXT
FORECAST.  /10/

&&

.LONG TERM...
PLENTY OF TIME DISCREPANCIES CONTINUE AMONG THE MEDIUM RANGE MODELS
WITH REGARD TO THE EVOLUTION OF THE WEEKEND STORM SYSTEM.  MY
CONFIDENCE IS A LITTLE BETTER TODAY WITH REGARD TO ANY STRONG OR
SEVERE STORM POTENTIAL.  HOWEVER...WHEN ANYTHING WILL OCCUR IS STILL
UP FOR DEBATE.  I PLAN ON FOLLOWING A SLOWER EVOLUTION WITH REGARD
TO THE STORM SYSTEM...AT LEAST FOR NOW.

A SHORTWAVE TROUGH...TRAVERSING ACROSS THE MIDWEST...WILL ALLOW A
COLD FRONT TO APPROACH THE LOWER MISSISSIPPI VALLEY FRIDAY.  IT
LOOKS LIKE THE FRONT WILL KIND OF GET HUNG UP IN A NEARLY PARALLEL
UPPER-LEVEL FLOW FROM CENTRAL TEXAS INTO THE CUMBERLAND PLATEAU
DURING THE DAY.  WITH THE BOUNDARY LAYER MOISTURE EXPECTED TO
INCREASE IN ADVANCE OF THE FRONT...I CANNOT RULE OUT SOME
SHOWERS/STORMS BY FRIDAY AFTERNOON.  WITH THIS PACKAGE...ILL KEEP
RAIN CHANCES IN LOW GRADE CHANCE TERRITORY NORTHWEST AND TAPER TO
SLIGHT CHANCE OVER MY SOUTHERN/EASTERN AREAS.

THE FRONT IS PRETTY MUCH WAITING ON THE NEXT SHORTWAVE TROUGH...
WHICH LOOKS TO MOVE INTO MID-AMERICA BY SATURDAY.  THIS SHORTWAVE
SHOULD INDUCE A STRONG KINEMATIC RESPONSE...BRINGING STRONG
DIFFLUENCE ALOFT WITH A COUPLED UPPER-LEVEL JET STRUCTURE.  850 MB
WINDS INCREASE TO 40 TO 50 KNOTS WITH THETA-E VALUES IN EXCESS OF
330K.  CONSIDERING THE MID-LEVEL DRY PUNCH ALONG WITH EVERYTHING
ELSE IM SEEING...I THINK WE MAY HAVE ANOTHER ROUND OF STRONG OR
SEVERE STORMS POSSIBLE BY SATURDAY NIGHT.  WHERE?  WHO KNOWS.  LATER
MODEL RUNS WILL HOPEFULLY NARROW EVERYTHING DOWN.

SHOWERS AND STORMS WILL PROBABLY CONTINUE INTO SUNDAY MORNING AS THE
SHORTWAVE TROUGH PUSHES THE FRONT THROUGH OUR AREA.  ILL CONTINUE
RAIN CHANCES THROUGH SUNDAY AS THE SHORTWAVE TROUGH MOVES THROUGH
OUR AREA.  I PLAN ON TAPERING THINGS FROM THE NORTHWEST BY SUNDAY
NIGHT.  BY THAT TIME...THE BEST LOW-LEVEL MOISTURE SHOULD BE
CONFINED CLOSER TO THE COAST.

COLD ADVECTION STRATOCU WILL PROBABLY HANG AROUND INTO EARLY MONDAY
AS THE 850 MB THERMAL TROUGH COMBINES WITH A MOIST BOUNDARY LAYER.
THE TROUGH WILL SLIDE EAST MONDAY AFTERNOON WITH INCREASED RIDGING
AT ALL LAYERS BUILDING INTO THE LOWER MISSISSIPPI VALLEY.

THANKS GO OUT TO WFO LITTLE ROCK FOR COLLABORATIVE EFFORTS TODAY.
/10/
&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM: GAGAN
LONG TERM: BUTTS
Hazardous weather outlook, Mar 22, 3:22 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CST TUE MAR 22 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
232122-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
322 PM CST TUE MAR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND WEDNESDAY...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS
EVENING ACROSS EXTREME SOUTHEAST ARKANSAS AND MUCH OF CENTRAL
MISSISSIPPI.  THE AREA WITH THE GREATEST SEVERE WEATHER RISK
EXTENDS NORTH OF LINE FROM CROSSETT ARKANSAS TO MACON
MISSISSIPPI.

THE ATMOSPHERE HAS RECOVERED IN THE WAKE OF THIS MORNINGS SQUALL
LINE. WITH TEMPERATURES WARMING WELL INTO THE 70S AND SUFFICIENT
MOISTURE IN PLACE...THE ATMOSPHERE HAS AGAIN BECOME UNSTABLE.
MEANWHILE...AN UPPER LEVEL DISTURBANCE CONTINUES TO MOVE EASTWARD
INTO ARKANSAS. THIS FEATURE HAS SHIFTED A COLD FRONT INTO WESTERN
MISSISSIPPI...PROVIDING LIFT TO INITIATE ISOLATED THUNDERSTORMS.
WITH ADEQUATE WIND SHEAR IN PLACE...THESE THUNDERSTORMS WILL BE
SUPER CELLULAR IN NATURE.  HAIL GREATER THAN THREE-QUARTERS OF AN
INCH AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN
SEVERE WEATHER RISKS WITH ANY OF THE STORMS. AN ISOLATED TORNADO
IS POSSIBLE.

THE RISK OF SEVERE WEATHER IS EXPECTED TO DIMINISH DURING THE
EVENING HOURS AS DAYTIME HEATING IS LOST AND THE FRONT MOVES
THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...

...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY...
STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS EXTREME
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF
MISSISSIPPI THIS COMING WEEKEND.

ANOTHER STRONG STORM SYSTEM IS FORECAST TO AFFECT OUR AREA BY
SATURDAY NIGHT...AND COULD CONTINUE INTO SUNDAY.    WITH
SUFFICIENT MOISTURE...INSTABILITY...LIFT...AND JET STREAM
DYNAMICS IN PLACE...STRONG OR SEVERE THUNDERSTORMS MAY BE
POSSIBLE.

DUE TO UNCERTAINTIES IN THE FORECAST...IT IS DIFFICULT TO
PINPOINT THE EXACT TIMING AND LOCATION OF ANY POTENTIAL FOR
STRONG OR SEVERE STORMS.   STAY TUNED TO LATER FORECASTS AND
STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS WEEKEND.  OTHERWISE...ACTIVATION
IS NOT ANTICIPATED.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Mar 22, 11:41 AM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1141 AM CST TUE MAR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 AM     TSTM WND DMG     HATTIESBURG             31.31N 89.31W
03/22/2005                   FORREST            MS   EMERGENCY MNGR

            AWNING OF SERVICE STATION BLOWN OFF MOUNTS ON HARDY
            STREET IN HATTIESBURG...REPORTED BY EOC.

&&

LJW
Special weather statement, Mar 22, 12:59 PM CST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1259 PM CST TUE MAR 22 2005

ARZ074>075-MSZ018>019-025>029-032>039-230200-
ASHLEY AR-CHICOT AR-ATTALA MS-BOLIVAR MS-CARROLL MS-
CHOCTAW MS-GRENADA MS-HOLMES MS-HUMPHREYS MS-
LEFLORE MS-MONTGOMERY MS-NOXUBEE MS-OKTIBBEHA MS-
SUNFLOWER MS-WASHINGTON MS-WEBSTER MS-WINSTON MS-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
68 IN EFFECT UNTIL 8 PM CST FOR THE FOLLOWING AREAS

IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES

IN SOUTHEAST ARKANSAS

ASHLEY                CHICOT

IN MISSISSIPPI THIS WATCH INCLUDES 15 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                CHOCTAW               HOLMES
HUMPHREYS

IN EAST CENTRAL MISSISSIPPI

NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

CARROLL               GRENADA               LEFLORE
MONTGOMERY            WEBSTER

IN NORTHEAST MISSISSIPPI

OKTIBBEHA

IN NORTHWEST MISSISSIPPI

BOLIVAR               SUNFLOWER             WASHINGTON

THIS INCLUDES THE CITIES OF...EUPORA...MABEN...MATHISTON...
DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...DERMOTT...
LAKE VILLAGE...EUDORA...BELZONI...ISOLA...GREENVILLE...CROSSETT...
NORTH CROSSETT...HAMBURG...WEST CROSSETT...GREENWOOD...MACON...
BROOKSVILLE...WINONA...GRENADA...STARKVILLE...INDIANOLA...
RULEVILLE...VAIDEN...NORTH CARROLLTON...CARROLLTON...KOSCIUSKO...
CLEVELAND...LOUISVILLE...ACKERMAN AND WEIR
Special weather statement, Mar 22, 2:06 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
206 PM CST TUE MAR 22 2005

ARZ074>075-MSZ018>019-025>029-032>039-230200-
ASHLEY AR-CHICOT AR-ATTALA MS-BOLIVAR MS-CARROLL MS-
CHOCTAW MS-GRENADA MS-HOLMES MS-HUMPHREYS MS-
LEFLORE MS-MONTGOMERY MS-NOXUBEE MS-OKTIBBEHA MS-
SUNFLOWER MS-WASHINGTON MS-WEBSTER MS-WINSTON MS-

SEVERE THUNDERSTORM WATCH NUMBER 68 REMAINS VALID UNTIL 8 PM CST
FOR THE FOLLOWING AREAS

IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES

IN SOUTHEAST ARKANSAS

ASHLEY                CHICOT

IN MISSISSIPPI THIS WATCH INCLUDES 15 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                CHOCTAW               HOLMES
HUMPHREYS

IN EAST CENTRAL MISSISSIPPI

NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

CARROLL               GRENADA               LEFLORE
MONTGOMERY            WEBSTER

IN NORTHEAST MISSISSIPPI

OKTIBBEHA

IN NORTHWEST MISSISSIPPI

BOLIVAR               SUNFLOWER             WASHINGTON

THIS INCLUDES THE CITIES OF...EUPORA...MABEN...MATHISTON...
DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...DERMOTT...
LAKE VILLAGE...EUDORA...BELZONI...ISOLA...GREENVILLE...CROSSETT...
NORTH CROSSETT...HAMBURG...WEST CROSSETT...GREENWOOD...MACON...
BROOKSVILLE...WINONA...GRENADA...STARKVILLE...INDIANOLA...
RULEVILLE...VAIDEN...NORTH CARROLLTON...CARROLLTON...KOSCIUSKO...
CLEVELAND...LOUISVILLE...ACKERMAN AND WEIR
Special weather statement, Mar 22, 3:26 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CST TUE MAR 22 2005

ARZ074>075-MSZ018>019-025>029-032>039-230200-
ASHLEY AR-CHICOT AR-ATTALA MS-BOLIVAR MS-CARROLL MS-
CHOCTAW MS-GRENADA MS-HOLMES MS-HUMPHREYS MS-
LEFLORE MS-MONTGOMERY MS-NOXUBEE MS-OKTIBBEHA MS-
SUNFLOWER MS-WASHINGTON MS-WEBSTER MS-WINSTON MS-

SEVERE THUNDERSTORM WATCH NUMBER 68 REMAINS VALID UNTIL 8 PM CST
FOR THE FOLLOWING AREAS

IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES

IN SOUTHEAST ARKANSAS

ASHLEY                CHICOT

IN MISSISSIPPI THIS WATCH INCLUDES 15 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                CHOCTAW               HOLMES
HUMPHREYS

IN EAST CENTRAL MISSISSIPPI

NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

CARROLL               GRENADA               LEFLORE
MONTGOMERY            WEBSTER

IN NORTHEAST MISSISSIPPI

OKTIBBEHA

IN NORTHWEST MISSISSIPPI

BOLIVAR               SUNFLOWER             WASHINGTON

THIS INCLUDES THE CITIES OF...EUPORA...MABEN...MATHISTON...
DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...DERMOTT...
LAKE VILLAGE...EUDORA...BELZONI...ISOLA...GREENVILLE...CROSSETT...
NORTH CROSSETT...HAMBURG...WEST CROSSETT...GREENWOOD...MACON...
BROOKSVILLE...WINONA...GRENADA...STARKVILLE...INDIANOLA...
RULEVILLE...VAIDEN...NORTH CARROLLTON...CARROLLTON...KOSCIUSKO...
CLEVELAND...LOUISVILLE...ACKERMAN AND WEIR
Special weather statement, Mar 22, 4:00 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CST TUE MAR 22 2005

ARZ074>075-222300-
ASHLEY AR-CHICOT AR-

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 68 FOR THE FOLLOWING AREAS

IN ARKANSAS THIS CANCELS 2 COUNTIES

IN SOUTHEAST ARKANSAS

ASHLEY                CHICOT

THIS INCLUDES THE CITIES OF...CROSSETT...NORTH CROSSETT...
HAMBURG...WEST CROSSETT...DERMOTT...LAKE VILLAGE AND EUDORA

MSZ018>019-025>029-032>039-230200-
ATTALA MS-BOLIVAR MS-CARROLL MS-CHOCTAW MS-GRENADA MS-
HOLMES MS-HUMPHREYS MS-LEFLORE MS-MONTGOMERY MS-
NOXUBEE MS-OKTIBBEHA MS-SUNFLOWER MS-WASHINGTON MS-
WEBSTER MS-WINSTON MS-

SEVERE THUNDERSTORM WATCH NUMBER 68 REMAINS VALID UNTIL 8 PM CST
FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 15 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                CHOCTAW               HOLMES
HUMPHREYS

IN EAST CENTRAL MISSISSIPPI

NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

CARROLL               GRENADA               LEFLORE
MONTGOMERY            WEBSTER

IN NORTHEAST MISSISSIPPI

OKTIBBEHA

IN NORTHWEST MISSISSIPPI

BOLIVAR               SUNFLOWER             WASHINGTON

THIS INCLUDES THE CITIES OF...EUPORA...MABEN...MATHISTON...
DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...LOUISVILLE...
BELZONI...ISOLA...GREENVILLE...GREENWOOD...MACON...BROOKSVILLE...
WINONA...GRENADA...STARKVILLE...INDIANOLA...RULEVILLE...VAIDEN...
NORTH CARROLLTON...CARROLLTON...KOSCIUSKO...CLEVELAND...
ACKERMAN AND WEIR

The radar

The Jackson/Brandon,MS radar (KDGX), 85 km away, was scanning. The volume nearest the first event began at 22:14 UTC.

Open the radar archive at this moment

Event by event

9 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Lincoln

When
March 22, 4:15 PM CST to 4:20 PM CST
Where
Lincoln County, 5 mi E of Brookhaven
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.583, -90.367

Hail, Lawrence

When
March 22, 4:22 PM CST to 4:25 PM CST
Where
Lawrence County, 6 mi N of Monticello
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.633, -90.117

Thunderstorm Wind, Lawrence

When
March 22, 5:13 PM CST
Where
Lawrence County, Wanilla
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.633, -90.133

Two trees blown down.

Hail, Attala

When
March 22, 5:15 PM CST
Where
Attala County, 4 mi E of Kosciusko
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.050, -89.517

Hail, Neshoba

When
March 22, 6:15 PM CST to 6:28 PM CST
Where
Neshoba County, 3 mi E of Philadelphia
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.767, -89.067

Hail, Scott

When
March 22, 6:22 PM CST
Where
Scott County, 4 mi NE of Forest
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.400, -89.433

Hail, Noxubee

When
March 22, 6:42 PM CST to 6:43 PM CST
Where
Noxubee County, 8 mi SW of Macon
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.033, -88.500

Hail, Noxubee

When
March 22, 6:54 PM CST to 7:00 PM CST
Where
Noxubee County, 1 mi SW of Mashulaville
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.067, -88.767

Hail, Neshoba

When
March 22, 6:55 PM CST
Where
Neshoba County, Dixon
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.667, -89.217

Hail, Lowndes

When
March 22, 7:50 PM CST
Where
Lowndes County, 4 mi E of Columbus
Measured
0.75 in hail
Reported by
OTHER FEDERAL AGENCY
Coordinates
33.500, -88.367

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441793, 5441794, 5441796, 5441795, 5441797, 5441798, 5441799, 5441800, 5441801, 5441802.